Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side-effects
Oct 31, 2006

what are the serious side-effects of: combivir, ritonavir-norivr, & atazanavir sulfate? I have had these meds for 6-months and am afraid of the side-effects. I was on combivir & sustiva for 3-years with only dizziness and dreams. I am afraid of serious side-effects. What can be more serious than dying?

Response from Dr. Wohl

The major side effects from atazanavir include elevations of bilirubin in your blood. In most cases this is not thought to be a problem but it can lead to jaundice (yellowing of the whites of the eyes and skin. In some people the bilirubin levels rise too high for comfort and the drug needs to be stopped.

Ritonavir can cause some diarrhea and nausea. It can also increase triglyceride levels.

Combivir (AZT + 3TC) can lead to anemia, muscle aches, fatigue and headaches. You were on this medication before, so you know how well you tolerate the drug.

Overall, the overwhelming majority of people on HIV meds tolerate their therapies pretty well - as you seemed to when on Combivir and Sustiva. Serious side effects are extremely rare especially if you are under good medical care.

DW



Previous
do u think he is + like me
Next
sero-discordance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement